×

zbMATH — the first resource for mathematics

On connected divisors. (English) Zbl 1019.14003
From the introduction: Before the coming of \(\mathbb{Q}\)-divisors and of the Kawamata-Viehweg theorem, E. Bombieri [Publ. Math., Inst. Hautes √Čtud. Sci. 42, 171-219 (1972; Zbl 0259.14005)] noted a vanishing theorem, to whose effect \(h^1({\mathcal I}_D)=0\), for any numerically connected divisor \(D\) on a smooth surface \(S\), with \(D^2>0\). In the case of surfaces, it makes sense to strengthen the notion of numerical connectedness into that of \(k\)-connectedness, introduced by Bombieri [loc. cit.], \(k\) being a measure of how connected the divisor \(D\) is. A few years later, A. van de Ven [Duke Math. J. 46, 403-407 (1979; Zbl 0458.14003)] proved that every very ample divisor on a surface is 2-connected, with only two exceptions.
Nowadays the Kawamata-Viehweg theorem gives much stronger vanishings, but they come at a price: The divisor \(D\) must be nef and big; also, the proof requires the full force of \(\mathbb{Q}\)-divisor techniques.
In the present paper, we generalize both Bombieri’s and van de Ven’s theorem by using a more down-to-earth approach. Indeed we prove that, for a numerically connected divisor \(D\) on a smooth \(n\)-dimensional variety \(X\), \(h^1({\mathcal I}_D)=0\), provided that \(D^n>0\) and \(h^0(D)\geq 3\). Subsequently, we introduce the notion of \(k\)-connected divisors for higher dimensional varieties, which reduce to Bombieri’s in the case of surfaces. Equipped with this definition, we prove that every very ample divisor on a smooth threefold is 3-connected, but for a finite number of exceptions, which are completely described.
MSC:
14C20 Divisors, linear systems, invertible sheaves
14F17 Vanishing theorems in algebraic geometry
14J30 \(3\)-folds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Beltrametti M., Manuscripta Math. 58 (1987) pp 109– (1987)
[2] Beltrametti M. C., Mem. Amer. Math. Soc. 116 pp 8– (1995)
[3] M. C. Beltrametti, A. J. Sommese, The adjunction theory of complex projective varieties. de Gruyter 1995. · Zbl 0845.14003
[4] E. Bombieri, Canonical models of surfaces of general type. Inst. Hautes Eatudes Sci. Publ. Math. no. 42 (1973), 171-219. · Zbl 0259.14005
[5] Fania M. L., Math. Nachr. 169 pp 117– (1994)
[6] A. Franchetta, Sulla caratterizzazione delle curve eccezionali riducibili di prima specie. Boll. Un. Mat. Ital. (2) 3 (1941), 372-375. · Zbl 0025.36002
[7] A. Franchetta, Sul sistema aggiunto ad una curva riducibile. Atti Accad. Naz. Lincei. Rend. Cl. Sci. Fis. Mat. Nat. (8) 6 (1949), 685-687. · Zbl 0035.22401
[8] J. Math. Soc. Japan 33 pp 415– (1981)
[9] T. Fujita, Classification theories of polarized varieties. Cambridge Univ. Press 1990. · Zbl 0743.14004
[10] R. Hartshorne, Algebraic geometry.Springer 1977. · Zbl 0367.14001
[11] S. Iitaka, Algebraic geometry.Springer 1982. · Zbl 0491.14006
[12] Bucharest 1982 pp 142– (1984)
[13] P. Ionescu, Embedded projective varieties of small invariants. III. In: Algebraic geometry (L’Aquila, 1988), 138-154, Springer 1990.
[14] S. Lang, Abelian varieties.Interscience Publ. 1959. · Zbl 0098.13201
[15] R. Lazarsfeld, Lectures on linear series. In: Complex algebraic geometry (Park City, UT, 1993), 161-219, Amer. Math. Soc. 1997.
[16] S. Mori, Threefolds whose canonical bundles are not numerically e ective. Ann. of Math. (2) 116 (1982), 133-176. · Zbl 0557.14021
[17] C. P. Ramanujam, Remarks on the Kodaira vanishing theorem. J. Indian Math. Soc. (N.S.) 36 (1972), 41-51. · Zbl 0276.32018
[18] Van de Ven A., Duke Math. J. 46 pp 403– (1979)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.